Firmagon side effects

My husband got his first two injections if Firmagon two days ago. He did have a reaction in the form of two large, red blotches at the injection sites. The evening of the second day they were larger and very warm to the touch. He also had a slight fever of 100.6. Can he expect to experience this each time he gets his injection? He's also on Xtandi and he's completely knocked out. Lupron injections in May didn't seem to work so that's why we switched. Thanks for any feedback you can give.

3 Replies

oldestnewest
  • I've found that Firmagon injection site reactions are amazingly sensitive to injection technique used. Start with icing the injection site pre and post injection. Make sure that the injection angle is not too shallow--needs to be a deep subcutaneous injection, so the needle angle should be at minimum 45 degrees to the skin surface and preferably closer to 90 degrees. Try injecting in the side (away from belt line) if there is more fat there. Keep the needle in place for at least one minute after injection of Firmagon is complete, then withdraw needle (starts to set up a gel that is less likely to escape back to skin level). Ask technician to use z-track method (often used with IM injections--tech should be familiar with this).

  • Veru good advice.

  • I've been on firmagon for 3 years. At first I had panadeine forte for a day after and I felt off for 1-3 days. We found that slow injection of the fluid lessened the recovery time. The longer I have gone on this drug the easier it has become. Now the effect is minimal. At most I take a couple of Panadol but I am fine by the next day. However, I do remember how uncomfortable it was in the early days!

You may also like...